Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Regularity of multifractal spectra of conformal iterated function systems

Authors: Johannes Jaerisch and Marc Kesseböhmer
Journal: Trans. Amer. Math. Soc. 363 (2011), 313-330
MSC (2010): Primary 37C45; Secondary 37D25, 37D35
Published electronically: August 25, 2010
MathSciNet review: 2719683
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate multifractal regularity for infinite conformal iterated function systems (cIFS). That is, we determine to what extent the multifractal spectrum depends continuously on the cIFS and its thermodynamic potential. For this we introduce the notion of regular convergence for families of cIFS not necessarily sharing the same index set, which guarantees the convergence of the multifractal spectra on the interior of their domain. In particular, we obtain an Exhausting Principle for infinite cIFS allowing us to carry over results for finite to infinite systems, and in this way to establish a multifractal analysis without the usual regularity conditions. Finally, we discuss the connections to the $ \lambda$-topology introduced by Roy and Urbański.

References [Enhancements On Off] (What's this?)

  • [FP85] U. Frisch and G. Parisi, On the singularity structure of fully developed turbulence, Turbulence and predictability in geophysical fluid dynamics and climate dynamics (North-Holland, Amsterdam), 1985, 84-88.
  • [HJK+86] T. C. Halsey, M. H. Jensen, L. P. Kadanoff, I. Procaccia, and B. J. Shraiman, Fractal measures and their singularities: The characterization of strange sets, Phys. Rev. A 85 (1986), no. 33, 1141-1151. MR 823474 (87h:58125a)
  • [JK10] J. Jaerisch and M. Kesseböhmer, The arithmetic-geometric scaling spectrum for continued fractions, Arkiv för Matematik 48 (2010), no. 2, 335-360.
  • [JKL10] J. Jaerisch, M. Kesseböhmer, and S. Lamei, Induced topological pressure for countable state Markov shifts, preprint in arXiv (2010).
  • [KMS10] M. Kesseböhmer, S. Munday, and B. O. Stratmann, Strong renewal theorems and Lyapunov spectra for $ \alpha$-Farey-Lüroth and $ \alpha$-Lüroth systems, preprint in arXiv (2010).
  • [KS07] M. Kesseböhmer and B. O. Stratmann, A multifractal analysis for Stern-Brocot intervals, continued fractions and Diophantine growth rates, J. Reine Angew. Math. 605 (2007), 133-163. MR 2338129
  • [KU07] M. Kesseböhmer and M. Urbański, Higher-dimensional multifractal value sets for conformal infinite graph directed Markov systems, Nonlinearity 20 (2007), no. 8, 1969-1985. MR 2343687 (2008f:37055)
  • [Kur66] K. Kuratowski, Topology. Vol. I, New edition, revised and augmented. Translated from the French by J. Jaworowski, Academic Press, New York, 1966. MR 0217751 (36:840)
  • [Man74] B. B. Mandelbrot, Intermittent turbulence in self-similar cascades: divergence of high moments and dimension of the carrier, Journal of Fluid Mechanics Digital Archive 62 (1974), no. 02, 331-358.
  • [Man88] -, An introduction to multifractal distribution functions, Random fluctuations and pattern growth (Cargèse, 1988), NATO Adv. Sci. Inst. Ser. E Appl. Sci., vol. 157, Kluwer Acad. Publ., Dordrecht, 1988, 279-291. MR 988448
  • [MU03] D. Mauldin and M. Urbański, Graph directed Markov systems, Cambridge Tracts in Mathematics, vol. 148, Cambridge University Press, Cambridge, 2003, Geometry and dynamics of limit sets. MR 2003772 (2006e:37036)
  • [Pes97] Ya. B. Pesin, Dimension theory in dynamical systems, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, IL, 1997, Contemporary views and applications. MR 1489237 (99b:58003)
  • [Roc70] R. T. Rockafellar, Convex analysis, Princeton Mathematical Series, No. 28, Princeton University Press, Princeton, N.J., 1970. MR 0274683 (43:445)
  • [RSU09] M. Roy, H. Sumi, and M. Urbański, Lambda-topology versus pointwise topology, Ergodic Theory Dynam. Systems 29 (2009), no. 2, 685-713. MR 2486790 (2010c:37050)
  • [RU05] M. Roy and M. Urbański, Regularity properties of Hausdorff dimension in infinite conformal iterated function systems, Ergodic Theory Dynam. Systems 25 (2005), no. 6, 1961-1983. MR 2183304 (2008c:37042)
  • [RU09] -, Multifractal analysis for conformal graph directed Markov systems, Discrete Contin. Dyn. Syst. 25 (2009), no. 2, 627-650. MR 2525196
  • [Sch99] J. Schmeling, On the completeness of multifractal spectra, Ergodic Theory Dynam. Systems 19 (1999), no. 6, 1595-1616. MR 2000k:37009
  • [SW77] G. Salinetti and R. J.-B. Wets, On the relations between two types of convergence for convex functions, J. Math. Anal. Appl. 60 (1977), no. 1, 211-226. MR 0479398 (57:18828)
  • [Wal82] P. Walters, An introduction to ergodic theory, Graduate Texts in Mathematics, vol. 79, Springer-Verlag, New York, 1982. MR 648108 (84e:28017)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 37C45, 37D25, 37D35

Retrieve articles in all journals with MSC (2010): 37C45, 37D25, 37D35

Additional Information

Johannes Jaerisch
Affiliation: AG Dynamical Systems and Geometry, FB-3 Mathematik und Informatik, Universität Bremen, Bibliothekstrasse 1, 28359 Bremen, Germany

Marc Kesseböhmer
Affiliation: AG Dynamical Systems and Geometry, FB-3 Mathematik und Informatik, Universität Bremen, Bibliothekstrasse 1, 28359 Bremen, Germany

Received by editor(s): February 14, 2009
Published electronically: August 25, 2010
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society